Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 177, NWS Paducah, KY

July 5, 2000Wayne County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2000, 8:10 PM CDT for Wayne County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2000, 8:10 PM CDT (01:10 UTC)
Expired
Jul 5, 2000, 8:45 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Wayne County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WUUS53 KPAH 060111
SVRPAH
ILC191-060145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
810 PM CDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHERN ILLINOIS

* UNTIL 845 PM CDT

* AT 812 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE   
THUNDERSTORM NEAR FAIRFIELD...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN...
RURAL SOUTHERN WAYNE COUNTY

THIS LINE OF STORMS HAS A HISTORY OF STRONG...DAMAGING WIND. MOVE 
INDOORS AND STAY AWAY FROM WINDOWS.

TPAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:20 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 5, 2:20 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT WED JUL 5 2000

THE MAIN CHALLENGE FOR THIS FORECAST PACKAGE IS TIMING OF ANY
THUNDERSTORMS AND ASSESSING PROBABILITIES.

AIRMASS REMAINS UNCHANGED ACROSS THE FA WITH 19Z SURFACE ANALYSIS
SHOWING DEWPOINTS MOSTLY IN THE MID 70S ACROSS THE FA.  WEAK SURFACE
FRONT EXTENDED ACROSS CENTRAL IL...SOUTHERN IN AND INTO EXTREME
NORTHERN KY.  HIGH PRESSURE OVER THE GREAT LAKES HAD HELPED WITH THE
EASTERN END OF THE FRONT'S SOUTHERN PUSH.  THIS SHOULD RESULT IN THE
FRONT BACKDOORING INTO THE FA AND BECOMING NW TO SE ORIENTED ACROSS
THE FA BY LATE THURSDAY.

UPPER SYNOPTIC PATTERN OF NOCTURNAL MCS'S DEVELOPING AND SLIDING
AROUND THE UPPER RIDGE WILL REMAIN A FACTOR IN OUR FORECAST THROUGH
FRIDAY.  THE UPPER RIDGE SHOWS A PRONOUNCED BUILDING AND EASTWARD
SHIFTING BY LATE FRIDAY WHICH SHOULD DIMINISH THUNDERSTORM CHANCES
AND INCREASE THE HEAT FOR THE WEEKEND.

IN THE MEANTIME...THE FIRST OF AT LEAST 2 MORE MCS'S TO HAVE AN
IMPACT OM THE FA OVER THE NEXT 48 HOURS WAS PROGRESSING ACROSS SE IA
AT MID AFTERNOON WITH THE SE CORNER OF A WATCH FOR THIS MCS WITHIN
100 MILES OF THE FA.  THE AVN HAS HAD A BETTER HANDLE ON THIS MCS
THAN THE ETA/MESOETA ALTHOUGH FEEL THAT IT KEEPS THE MOISTURE
AXIS/TRACK OF THIS SYSTEM TOO FAR WEST.  MCS SHOULD DECREASE AS IT
APPROACHES THE FA TONIGHT...BUT BELIEVE IT STILL WARRANTS CHANCE
POPS...WITH THE HIGHEST IN THE NE PART OF THE FA TONIGHT.

A SECOND AND POSSIBLY LAST MCS FOR A FEW DAYS SHOULD COME AROUND THE
RIDGE THURSDAY NIGHT AND INTO FRIDAY AND WITH INCREASE CONVERGENCE
ALONG SURFACE FRONT THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT
HIGHER.  WILL HAVE TO MONITOR EACH MCS FOR HEAVY RAIN THREAT...
...MAINLY TO NE PART OF THE FA WHERE ANY HEAVIER RAIN HAS FALLEN.
PRECIPITABLE WATER VALUES OF 1.5 TO 1.8 INCHES SHOULD CHANGE LITTLE
THE NEXT COUPLE DAYS.
*
MOS TEMP VALUES HAVE CHANGED LITTLE AND SEE NO REASON FOR MUCH
DEVIATION.  MID 90S STILL LOOKS REASONABLE FOR THE WEEKEND.

.PAH...NONE.

SHANKLIN

In the hours before

Special weather statement, Jul 5, 7:02 PM CDT, 1 hour 8 minutes before
ILZ075-076-060110-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT WED JUL 5 2000

...STRONG THUNDERSTORM WINDS POSSIBLE THIS EVENING...

AT 700 PM...A STRONG THUNDERSTORM WAS 25 MILES NORTHWEST OF MOUNT
VERNON ILLINOIS. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. BRIEF
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS STORM. THE
STORM WILL TRACK THROUGH MOUNT VERNON AROUND 800 PM.

TPAH
Special weather statement, Jul 5, 7:43 PM CDT, 27 minutes before
ILZ077-078-INZ081-060200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED JUL 5 2000

...STRONG THUNDERSTORM WINDS POSSIBLE THIS EVENING...

AT 745 PM...A STRONG THUNDERSTORM WAS 20 MILES NORTHWEST OF MOUNT
CARMEL ILLINOIS. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. BRIEF
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORM WILL TRACK THROUGH MOUNT CARMEL BEFORE 830 PM AND
PRINCETON INDIANA BEFORE 900 PM.

TPAH

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.